Start Submission

Reading: A case report of Dapsone Hypersensitivity Syndrome in a Child with Lepromatous Leprosy and P...

Download

A- A+
Alt. Display

Case Reports

A case report of Dapsone Hypersensitivity Syndrome in a Child with Lepromatous Leprosy and Potential Genetic Element

Authors:

S. P. N. Weerasekara ,

District General Hospital Kalutara, LK
About S. P. N.
Consultant Paediatrician
X close

C. Abeynayake,

LK
X close

S. Abeywardana,

Teaching Hospital, Ratnapura, LK
X close

J. Akarawita,

National Hospital of Sri Lanka, Colombo, LK
X close

N. Senadheera

Lady Ridgeway Hospital for Children, Colombo, LK
X close

Abstract

Dapsone hypersensitivity syndrome (DHS) is characterized by fever, skin rash, eosinophilia, lymphadenopathy, and multi systemic manifestations following Dapsone therapy [1]. The incidence of DHS ranges from 0.5-3% while the time from the commencement of the Dapsone to the onset of symptoms varies from several hours to six months [1]. DHS might lead to irreversible organ damage or fatality if not recognized early and managed appropriately [1]. Genetic component is involved in the pathogenesis of DHS and relatives of the index case are at increased risk of developing similar adverse events following Dapsone [5]. Here, we are going to report a child, who presented with clinical and biochemical features of DHS following Dapsone treatment, given for the management of Lepromatous Leprosy (LL), whose father had also developed similar symptoms suggestive of DHS, while on the treatment for LL.

How to Cite: Weerasekara, S.P.N., Abeynayake, C., Abeywardana, S., Akarawita, J. and Senadheera, N., 2022. A case report of Dapsone Hypersensitivity Syndrome in a Child with Lepromatous Leprosy and Potential Genetic Element. Sri Lanka Journal of Medicine, 31(1), pp.122–125. DOI: http://doi.org/10.4038/sljm.v31i1.323
Published on 15 Aug 2022.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus